MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Fasciitis (2375)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the phasix mesh may have caused or contributed to the patient's post operative complications.At this time no conclusions can be made.Pain and inflammation are listed in the adverse reaction section of the instructions-for-use as possible complications.A review of the manufacturing records was performed.No manufacturing issues associated to the reported event were found in the reviewed lot.Dhr review showed component acceptability and traceability were confirmed through incoming inspection records for traceable components used.All process steps were completed per manufacturing and inspection procedures.Product passed all required inspections at each step at end product level.There was no rework or other manufacturing abnormalities that may have contributed to this complaint.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following is associated with a patient who is part of a clinical study: on (b)(6) 2017 - the patient underwent the repair of a primary incisional midline hernia with multiple midline defects and was implanted with a phasix mesh.A retro-rectus with component separation technique (posterior technique) was performed.The hernia defect measured 14cm in length and 4cm in width with swiss cheese configuration and multiple discreet hernias.The hernia site was assessed as clean contaminated and classified as vhwg grade 3 due to take down of ileostomy with ileocolonic anastomosis and created of a stoma.The mesh was fixated with 6 fixation points using mechanical fixation.On (b)(6) 2018 - the patient was diagnosed with chronic inflammation and fasciitis on the underlying mesh.This ae has been assessed by the clinician as mild in severity, possibly related to the device and possibly related to the procedure.The patient was sent for a ct scan of the abdomen and a consultation with a pain therapist.This condition is ongoing and will be re-evaluated at a later date by the clinician.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7581731
Report Number1213643-2018-01860
Device Sequence Number1758973
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number1190500
Device Lot NumberHUAV0563
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight70